MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER TIBIAL PEDAL KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER TIBIAL PEDAL KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved glidesheath slender was used during the procedure.While attempting dp access the wire bunched up.When retracted, the wire unraveled, and a piece was left inside the patient.The wire piece was in the occluded segment and therefore did not impact the outcome.The patient's condition was stable.The procedure outcome was a failure.The needle and wire from the same kit was used.There was no patient injury, medical/surgical intervention required.Additional information was received on 01jun2020.Dp access means dorsalis pedis - pedal access.The doctor was unable to remove the wire; there was no testing performed regarding wire movement.The procedure was completed from femoral access.The patient did not suffer from any vessel/tissue trauma, vessel occlusion, thrombosis or bleeding.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, to update section h3, and to provide the completed investigation results.One used 5fr glidesheath slender guidewire was received for product evaluation.The guidewire was returned with the packaging label.No other accessory components were returned.Visual inspection revealed that guidewire was uncoiled at the floppy end of the guidewire.The dilator was observed under microscope and the outer wire was confirmed to be sheered and unraveled at the floppy end.The end weld and a portion of the guidewire were missing at the floppy end.The guidewire length was measured at approximately 41.5 cm.The guidewire was uncoiling at 37.8cm from stiff end and no damage was seen at stiff end.No other anomalies were noted.Ifu states: do not withdraw the guide wire through the needle, as shearing of the guide wire may result.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that mishandling of the guidewire while withdrawing it through the needle likely contributed to the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on 06jul2020.The piece of wire was not able to be removed.It remained in an occluded segment of the anterior tibial artery.This did not impact the procedural outcome.

Brand Name
GLIDESHEATH SLENDER TIBIAL PEDAL KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10178152
Report Number1118880-2020-00135
Device Sequence Number16721780
Product Code DYB
UDI-Device Identifier00389701012346
UDI-Public00389701012346
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number52-1050
Device Lot NumberYC05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;